Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 14, NWS Brownsville, TX

March 17, 20088 counties in Texas

NWS Brownsville, TX issued this red flag warning at Mar 17, 2008, 8:00 PM CDT for 8 counties in Texas. It was in force for 48 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 17, 2008, 8:00 PM CDT (01:00 UTC)
Expired
Mar 19, 2008, 8:00 PM CDT
In force
48 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 11:45 PM CDTWILDFIRE6 Se La Gloria, TXSPOT REQUEST FOR 800 ACRE GRASS FIRE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 1.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 986 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
986 J/kg
Mixed-layer CIN
-391 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 180100
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
800 PM CDT MON MAR 17 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY...

TXZ248>255-180900-
/O.UPG.KBRO.FW.A.0013.080318T1800Z-080319T0000Z/
/O.NEW.KBRO.FW.W.0014.080318T0100Z-080319T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
800 PM CDT MON MAR 17 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT TUESDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHEAST TO SOUTH WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL
HIGHER GUSTS WILL PREVAIL TONIGHT THROUGH AT LEAST MID MORNING
TUESDAY...AND POSSIBLY INTO THE EARLY EVENING HOURS. THESE WINDS
...COMBINED WITH ABUNDANT CURED FUELS...WILL RESULT IN AN ENHANCED
RISK OF DANGEROUS WILDFIRES TONIGHT THROUGH 7 PM CDT TUESDAY...
AND A RED FLAG WARNING IS IN EFFECT. 

RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES
TONIGHT AND TUESDAY DUE TO THE EXPECTED STRONG WINDS AND CURED
FUELS. A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
EXCEPT KENEDY COUNTY. REMEMBER...FAILURE TO ABIDE BY A BUN BAN MAY
RESULT IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT
AND COUNTY OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ256-257-180900-
/O.NEW.KBRO.FW.W.0014.080318T0100Z-080319T0000Z/
COASTAL WILLACY-COASTAL CAMERON-
800 PM CDT MON MAR 17 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT TUESDAY. 

SOUTHEAST TO SOUTH WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL
HIGHER GUSTS WILL PREVAIL TONIGHT THROUGH AT LEAST MID MORNING
TUESDAY...AND POSSIBLY INTO THE EARLY EVENING HOURS. THESE WINDS
...COMBINED WITH ABUNDANT CURED FUELS...WILL RESULT IN AN ENHANCED
RISK OF DANGEROUS WILDFIRES TONIGHT THROUGH 7 PM CDT TUESDAY...
AND A RED FLAG WARNING IS IN EFFECT. 

RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES
TONIGHT AND TUESDAY DUE TO THE EXPECTED STRONG WINDS AND CURED
FUELS. A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
EXCEPT KENEDY COUNTY. REMEMBER...FAILURE TO ABIDE BY A BUN BAN MAY
RESULT IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT
AND COUNTY OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TOMASELLI
6 follow-up statements
000 
WWUS84 KBRO 181019
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
519 AM CDT TUE MAR 18 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

TXZ248>257-181830-
/O.CON.KBRO.FW.W.0014.000000T0000Z-080319T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
519 AM CDT TUE MAR 18 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

SOUTHEAST TO SOUTH WINDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL
HIGHER GUSTS WILL PREVAIL THIS MORNING WITH THE WINDS SHIFTING TO
THE WEST TO NORTHWEST THIS AFTERNOON AND PERSISTING INTO THE EARLY
EVENING HOURS. THESE STRONG WINDS...COMBINED WITH ABUNDANT CURED
FUELS...WILL RESULT IN AN ENHANCED RISK OF DANGEROUS WILDFIRES
THROUGH 7 PM CDT TODAY.

RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES
TODAY DUE TO THE EXPECTED STRONG WINDS AND CURED FUELS. A BURN BAN
REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY COUNTY.
REMEMBER...FAILURE TO ABIDE BY A BUN BAN MAY RESULT IN FINES AND
CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY
OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SPEECE
000 
WWUS84 KBRO 182100
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 PM CDT TUE MAR 18 2008

...STRONG NORTHWEST WINDS AND RAPIDLY DROPPING HUMIDITY
MAINTAINING AN EXTREME THREAT FOR WILD FIRE GROWTH INTO THIS
EVENING...

.MUCH DRIER AIR IS RACING INTO THE RIO GRANDE VALLEY AND DEEP
SOUTH TEXAS BEHIND A FRONT LATE THIS AFTERNOON...AND WILL SPREAD
TO THE COAST BY 5 OR 6 PM. 

TXZ248>257-190200-
/O.EXT.KBRO.FW.W.0014.000000T0000Z-080319T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
400 PM CDT TUE MAR 18 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

NORTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS ABOVE 40 MPH WILL
CONTINUE ACROSS ZAPATA...JIM HOGG...AND STARR COUNTIES THROUGH
SUNSET AND BEYOND...WITH THESE WINDS SPREADING TO THE COAST
BETWEEN 5 AND 6 PM. RELATIVE HUMIDITY WILL FALL TO 15 TO 25
PERCENT IN ALL AREAS BY SUNSET. THE COMBINATION OF RAPIDLY FALLING
HUMIDITY...DRY FUELS...AND VERY STRONG WINDS WILL MAINTAIN AN
EXTREME THREAT FOR WILD FIRE GROWTH INTO THIS EVENING.

WINDS ARE EXPECTED TO DIMINISH BELOW 25 MPH BETWEEN 9 AND
MIDNIGHT...AND BELOW 15 MPH AT MOST SPOTS THEREAFTER...REDUCING
THE GROWTH POTENTIAL.

RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES
THIS EVENING DUE TO THE EXPECTED STRONG WINDS AND CURED FUELS. A BURN
BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY
COUNTY. REMEMBER...FAILURE TO ABIDE BY A BUN BAN MAY RESULT IN
FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY
OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

52/BSG
000 
WWUS84 KBRO 190208
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
908 PM CDT TUE MAR 18 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

TXZ248>257-190900-
/O.EXT.KBRO.FW.W.0014.000000T0000Z-080319T0900Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
908 PM CDT TUE MAR 18 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED THE RED
FLAG WARNING FOR ALL OF DEEP SOUTH TEXAS UNTIL 4 AM CDT WEDNESDAY
MORNING. 

WEST TO NORTHWEST WINDS BETWEEN 20 AND 25 MPH WITH OCCASIONAL
HIGHER GUSTS WILL PREVAIL WITHIN DEEP SOUTH TEXAS THROUGH THE NEXT
FEW HOURS. THESE WINDS...COMBINED WITH ABUNDANT CURED FUELS...AND
VERY DRY AIR WITH LOW RELATIVE HUMIDITY VALUES...WILL CONTINUE THE
THREAT OF DANGEROUS WILDFIRE. THUS...THE RED FLAG WARNING HAS BEEN
EXTENDED THROUGH THE EARLY MORNING HOURS OF WEDNESDAY.

RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES
THROUGH THE OVERNIGHT HOURS DUE TO THE ENHANCED RISK OF WILDFIRE.
MOTORISTS ARE URGED NOT TO THROW ANY SMOKING MATERIALS FROM THEIR
VEHICLES...AND NOT DRIVE OFF ROAD INTO GRASSY AREAS. REMEMBER...A 
BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT
KENEDY COUNTY. FAILURE TO ABIDE BY THE BUN BAN MAY RESULT IN FINES
AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY
OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TOMASELLI
492 
WWUS84 KBRO 190901
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
401 AM CDT WED MAR 19 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM THIS AFTERNOON...

TXZ248>257-192200-
/O.EXT.KBRO.FW.W.0014.000000T0000Z-080319T2200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
401 AM CDT WED MAR 19 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON.

THE NORTHWEST WINDS WILL CONTINUE FROM 20 AND 25 MPH WITH OCCASIONAL
HIGHER GUSTS TODAY ACROSS DEEP SOUTH TEXAS DUE TO THE PASSAGE OF A
COLD FRONT TUESDAY EVENING. THESE WINDS...COMBINED WITH ABUNDANT
CURED FUELS...AND LOW RELATIVE HUMIDITY VALUES EXPECTED THIS
AFTERNOON...WILL MAINTAIN THE THREAT OF DANGEROUS WILDFIRE.
ACCORDINGLY...THE RED FLAG WARNING HAS BEEN EXTENDED THROUGH
WEDNESDAY AFTERNOON FOR ALL OF DEEP SOUTH TEXAS.

RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES
THROUGHOUT TODAY DUE TO THE ENHANCED RISK OF WILDFIRE. MOTORISTS
ARE URGED NOT TO THROW ANY SMOKING MATERIALS FROM THEIR VEHICLES...
AND NOT TO DRIVE OFF ROAD INTO GRASSY AREAS. REMEMBER...A BURN
BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY
COUNTY. FAILURE TO ABIDE BY THE BUN BAN MAY RESULT IN FINES AND
CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY
OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SPEECE
000 
WWUS84 KBRO 191014 AAA
RFWBRO

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
514 AM CDT WED MAR 19 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM THIS AFTERNOON...

TXZ248>257-192200-
/O.CON.KBRO.FW.W.0014.000000T0000Z-080319T2200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
514 AM CDT WED MAR 19 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. 

THE NORTHWEST WINDS WILL CONTINUE FROM 20 AND 25 MPH WITH
OCCASIONAL HIGHER GUSTS TODAY ACROSS DEEP SOUTH TEXAS DUE TO THE
PASSAGE OF A COLD FRONT TUESDAY EVENING. THESE WINDS...COMBINED
WITH ABUNDANT CURED FUELS...AND LOW RELATIVE HUMIDITY VALUES
EXPECTED THIS AFTERNOON...WILL MAINTAIN THE THREAT OF DANGEROUS
WILDFIRE. ACCORDINGLY...THE RED FLAG WARNING HAS BEEN EXTENDED
THROUGH WEDNESDAY AFTERNOON FOR ALL OF DEEP SOUTH TEXAS.

RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES
THROUGHOUT TODAY DUE TO THE ENHANCED RISK OF WILDFIRE. MOTORISTS
ARE URGED NOT TO THROW ANY SMOKING MATERIALS FROM THEIR VEHICLES...
AND NOT TO DRIVE OFF ROAD INTO GRASSY AREAS. REMEMBER...A BURN BAN
REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY
COUNTY. FAILURE TO ABIDE BY THE BURN BAN MAY RESULT IN FINES AND
CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY
OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SPEECE
000 
WWUS84 KBRO 192040
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
340 PM CDT WED MAR 19 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

TXZ248>257-200100-
/O.EXT.KBRO.FW.W.0014.000000T0000Z-080320T0100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
340 PM CDT WED MAR 19 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED THE RED
FLAG WARNING FOR ALL OF DEEP SOUTH TEXAS UNTIL 8 PM CDT THIS
EVENING. 

NORTHWEST TO NORTH WINDS BETWEEN 20 AND 25 MPH WITH OCCASIONAL
HIGHER GUSTS WILL PREVAIL WITHIN DEEP SOUTH TEXAS THROUGH THE NEXT
FEW HOURS. THESE WINDS...COMBINED WITH ABUNDANT CURED FUELS...AND
VERY DRY AIR WITH LOW RELATIVE HUMIDITY VALUES...WILL CONTINUE THE
THREAT OF DANGEROUS WILDFIRE. ACCORDINGLY...THE RED FLAG WARNING
HAS BEEN EXTENDED THROUGH THIS EVENING FOR ALL OF DEEP SOUTH TEXAS.
WINDS ARE EXPECTED TO RAPIDLY DIMINISH AFTER SUNSET...DECREASING
THE ENHANCED RISK OF WILDFIRE TONIGHT.

RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES
THROUGH THE EVENING HOURS DUE TO THE ENHANCED RISK OF WILDFIRE.
MOTORISTS ARE URGED NOT TO THROW ANY SMOKING MATERIALS FROM THEIR
VEHICLES...AND NOT TO DRIVE OFF ROAD INTO GRASSY AREAS. REMEMBER
...A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT
KENEDY COUNTY. FAILURE TO ABIDE BY THE BURN BAN MAY RESULT IN
FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY
OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. THESE
CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER
AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW
35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF
25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TOMASELLI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 17, 3:49 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Mar 17, 3:49 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 PM CDT MON MAR 17 2008

.DISCUSSION...BUOY 42020 RECENTLY REPORTED EAST-SOUTHEAST SWELLS
OF AROUND 6 FEET WITH A PERIOD OF AROUND 8 SECONDS. THESE SWELLS
...COMBINED WITH HIGH ASTRONOMICAL TIDES...AND HIGH TIDE OCCURRING
RIGHT NOW...AND EXPECTED AGAIN TOMORROW AFTERNOON...POSE A DANGER
TO THE SPRING BREAK CROWD ON SOUTH PADRE ISLAND. THUS...A HIGH SURF
ADVISORY HAS BEEN POSTED FOR COASTAL CAMERON...COASTAL WILLACY...
AND KENEDY COUNTY UNTIL 4 PM TUESDAY AFTERNOON.

STRONG WINDS AND HIGH RISK OF WILDFIRE WILL CONTINUE THROUGH AT
LEAST THIS EVENING...AND MAY NEED TO BE CONTINUED THROUGH TONIGHT
...SINCE MODEL GUIDANCE CONTINUES TO SUGGEST STRONG WINDS DURING
THE OVERNIGHT HOURS. WILL WEIGH THIS IN THE NEXT FEW HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  72  82  55  78 /  20  50   0   0
BROWNSVILLE          71  85  54  79 /  20  50   0   0
HARLINGEN            70  84  53  80 /  20  50   0   0
MCALLEN              70  84  54  82 /  20  40   0   0
RIO GRANDE CITY      70  84  53  83 /  20  40   0   0
SOUTH PADRE ISLAND   74  77  59  76 /  20  50   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ248>257.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR TXZ248>255.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ248-249-252.

     HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ250-251-
     253>257.

     HIGH SURF ADVISORY UNTIL 4 PM CDT TUESDAY FOR TXZ251-256-257.

GM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR GMZ130-
     132-135-150-155-170-175.

     GALE WARNING UNTIL 1 PM CDT TUESDAY FOR GMZ130-132-135-150-155-
     170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...TOMASELLI/66
WARNINGS/ADVISORIES...LEAD PHILO/58
Hazardous weather outlook, Mar 17, 5:13 AM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
513 AM CDT MON MAR 17 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-181015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
513 AM CDT MON MAR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR THE EASTERN HALF OF DEEP SOUTH
TEXAS FROM 10 AM THIS MORNING THROUGH 7 PM THIS EVENING AS LOW
PRESSURE OVER WEST TEXAS CONTINUES TO STRENGTHEN AND A VERY STRONG
LOW LEVEL JET CONTINUES TO DEVELOP ACROSS THE LOWER TEXAS COAST.
THIS WILL PROVIDE VERY STRONG SOUTHEAST TO SOUTH WINDS ESPECIALLY
FROM EASTERN PORTIONS OF BROOKS AND HIDALGO COUNTIES EASTWARD TO
THE COAST. A WIND ADVISORY IS IN EFFECT FOR THE WESTERN PORTIONS
OF DEEP SOUTH TEXAS FROM 10 AM THIS MORNING THROUGH 7 PM THIS EVENING. IN
ADDITION...A RED FLAG WARNING IS IN EFFECT FOR ALL OF DEEP SOUTH
TEXAS FROM 10 AM MONDAY TO 7 PM MONDAY AS THE COMBINATION OF THE
STRONG WINDS AND CURED FUELS WILL RESULT IN AN ENHANCED RISK OF
DANGEROUS WILDFIRES.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS
THROUGH THIS AFTERNOON DUE TO THE STRONG WINDS AND ROUGH SEAS. A GALE
WARNING IS IN EFFECT FOR ALL OF THE COASTAL WATERS LATE THIS AFTERNOON
THROUGH LATE TONIGHT. A HIGH RISK OF RIP CURRENTS IS LIKELY ALONG
THE LOCAL BEACHES TODAY AS SEAS CONTINUE TO BUILD OFFSHORE THE
LOWER TEXAS COAST WITH THE STRONG WINDS.

A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED LATE TONIGHT AS A
STORM COMPLEX DEVELOPS ACROSS NORTHWEST TEXAS TODAY AND ACROSS SOUTHWEST
TEXAS TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE
PRODUCING DAMAGING WINDS OR LARGE HAIL BUT ISOLATED TORNADOES ARE
POSSIBLE WITH STRONG LOW LEVEL WINDS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS TUESDAY
AFTERNOON PRODUCING SOME STRONG TO SEVERE THUNDERSTORMS TUESDAY
MORNING AHEAD OF THE FRONTAL PASSAGE. A FIRE WEATHER WATCH IS IN
EFFECT FOR DEEP SOUTH TEXAS FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING AS WINDS INCREASE IN THE WAKE OF THE FRONT AND RELATIVE
HUMIDITIES DECREASE AS DRIER AIR FILTERS INTO THE AREA.

GALE WARNINGS CONTINUE FOR ALL OF THE COASTAL WATERS TUESDAY MORNING
AS STRONG SOUTH WINDS CONTINUE ACROSS THE LOWER TEXAS COAST AND OFFSHORE.
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED TUESDAY NIGHT WITH A
GALE WATCH POSSIBLE AS STRONG NORTHWEST WINDS DEVELOP IN THE WAKE
OF THE FRONT. EXPECT THE HIGH RISK OF RIP CURRENTS ALONG AREA
BEACHES TO CONTINUE TUESDAY. WINDS AND SEAS SHOULD BEGIN TO
DIMINISH WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE WESTERN GULF
OF MEXICO. A MODERATE TO HIGH RISK OF RIP CURRENTS WILL LIKELY
PERSIST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

CASTILLO

In the hours before

Local storm report, Mar 17, 3:10 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
310 PM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     NON-TSTM WND DMG BROWNSVILLE             25.93N 97.48W
03/17/2008                   CAMERON            TX   LAW ENFORCEMENT

            BROWNSVILLE POLICE DEPARTMENT REPORTS TREE ON POWERLINES
            AT 112 DEW STREET.

0307 PM     NON-TSTM WND DMG MCALLEN                 26.22N 98.24W
03/17/2008                   HIDALGO            TX   EMERGENCY MNGR

            HIDALGO COUNTY EMERGENCY MANAGER REPORTS SEVERAL CALLS OF
            UTILITY POLES ON FIRE DUE TO WIND WHIPPED POWER LINES.

&&

TOMASELLI
Local storm report, Mar 17, 5:25 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
525 PM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HIGH SURF        SOUTH PADRE ISLAND      26.08N 97.18W
03/17/2008                   CAMERON            TX   PARK/FOREST SRVC

            CAMERON COUNTY PARK SERVICE REPORTS BEACH ACCESS 5 AND 6
            CLOSED TO VEHICULAR TRAFFIC DUE TO HIGH SURF.

&&

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 7:47 PM CDTHigh Wind WatchBROJim Hogg, Starr, Zapata9 hr
Mar 17, 7:47 PM CDTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more25 hr
Mar 18, 4:51 AM CDTHigh Wind WarningBROJim Hogg, Starr, Zapata3 hr
Mar 18, 2:09 PM CDTSpecial Marine WarningBRO2 hr
Mar 18, 2:47 PM CDTSevere Thunderstorm WarningBROCameron, Kenedy, Willacy58 min
Mar 18, 2:55 PM CDTSevere Thunderstorm WarningBROCameron49 min

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.